I have a lot of problems with my liver now....and meds do affect them. PCP says I have autoimmune hepatitis now. I don't know about all of the meds you take, but I know the ones that have liver warnings will affect a sensitive liver (and it's important to note that pretty much EVERYTHING goes thru your liver - it's just a matter of how much they affect it.) I have the same upper right quadrant pain when mine acts up as well as a spasming when it's really bad.
If you think your liver is starting to get affected, talk to your doc about getting a blood test to check the enzyme levels. That will be a first indication. You can also get a sonogram (or is it ultrasound - is there really difference?) on it to see if it is enlarged. It might be good to get one anyway to check for other things such as your gallbladder, spleen, and kidneys to ensure it's not something else that is causing this pain.
If your liver enzymes are high, you'll have to reasses your situation with the doctors to see what you really need to take, if there are other options, or if there is something else you can do to help out. I wouldn't stop taking meds w/o a consult w/your doc.
For me, I had to stop taking birth control and I'm down to just Plaquenil with the occasional motrin. I really have to monitor how much Motrin or NSAiDs I take, not over do the vitamins (espeically A, K, and E), eat healthier, etc.
To help with energy, I would suggest to NOT eat any fatty or greasy foods for now, try to eat as healthy as possible (raw veggies), lots of water (it really helps flush it), etc. B vitamins (folic acid as well) are good for energy and do not affect your liver. I take only a B complex when I'm hurting to help with the fatigue the liver is causing. Get as much rest as you can before your convention as well.
Jbrat,how do you know about the addisons?Did you take the special acth test at the hospitol where they take bloodand then inject you with ? ( i forget if it is acth or something like it)and then check blood atfter that and then again a third time?What are you taking for addisons? Prednisone? Or is that how you got the addisons?Are you working with an endocrinologist?My doctor put me on cortosone and fludrocortizone.Problem is i have hep c and my liver doctor says it will drive up the viral load.I am whiped out completely. I just saw 2 new endocrinologists last week.It has gotten to the point that what good is a second opinion without a thiird.I'm still not sure what is making me feel worse. Maybe it's the $650.00 and the $325. Checks i had to write to these doctors because they don't take my insurance.I notice you are on a lot of meds. Have you seen another doctor?You know they are like hair dressers. "oh my, who has been cutting your hair?!"they all have their version fo what you should be taking.I am stuck between a rock and a hard place with all this. I haven't worked in 4 yrs and am going out of my mind.Take care
FROM MODERATOR: I edited your post, to just take everything off of CAPS. I didn't change any of the text.. Duck
Post Edited By Moderator (Ducky) : 5/31/2006 12:16:41 PM (GMT-6)
UPdate on liver. I finally got in touch with my PCP and he ordered a liver panel and other blood work. I am having TERRIBLE leg, chest, rib muscle cramps/spasms. It will stop me in my tracks and I can't move until it goes away. I also stopped takig the zocor and my hew hormone tablet. Both are know to cause muscle spasms. My pul. dr. told me not to take the zocor if I get muscle spasms. Something has got to give with the cramps/spasms. I am going to fall and really get hurt if they don't stop soon. I did go get some banas and started eating them. At this point I am desperate!!!!!